Drought, Columbia
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
The month of July continued where June left off concerning the increasing drought conditions across all of Southwest Arkansas. While portions of Southwest Arkansas did see rainfall amounts that were above normal for the month, the higher totals were very isolated.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The month of July continued where June left off concerning the increasing drought conditions across all of Southwest Arkansas. While portions of Southwest Arkansas did see rainfall amounts that were above normal for the month, the higher totals were very isolated. As a result, drought conditions in the D2 Severe Drought and D3 Extreme Drought categories intensified to D4 Exceptional Drought category in a few locations.
The following are a few selected cities across Southwest Arkansas with their July rainfall totals and departures from normal as well as their 2012 rainfall totals and departures from normal.
Texarkana July rainfall was 4.13. The departure from normal was +0.69.|Texarkana yearly rainfall was 20.29. The departure from normal was -8.22.|Dequeen July rainfall was 2.70. The departure from normal was -1.08.|Dequeen yearly rainfall was 18.47. The departure from normal was -10.95.|El Dorado July rainfall was 2.47. The departure from normal was -1.09.|El Dorado yearly rainfall was 21.94. The departure from normal was -9.50.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 8:29 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 929 PM CDT SAT JUN 30 2012 .DISCUSSION... CURRENT FORECAST IN GOOD SHAPE AND WILL NOT BE MAKING ANY CHANGES OR UPDATE. /06/ && .AVIATION... SOME SCT CU LEFT OVER FROM AFTERNOON CONVECTION OVER DEEP E TX/WRN LA MAY PERSIST FOR A COUPLE OF HOURS INTO THE 06Z TAF PERIOD BUT VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE PERIOD AT MOST TERMINALS. RICHER LOW LEVEL MOISTURE MAY ALLOW FOR SOME PATCHY MVFR CONDITIONS AROUND SUNRISE ACROSS E TX. UPPER LOW OVER S TX IS EXPECTED TO GENERATE MORE ISOLATED TO SCATTERED DIURNAL CONVECTION DURING THE AFTERNOON HOURS SUNDAY WHICH COULD AFFECT KLFK. OTHERWISE...SOUTH WINDS AROUND 5 KTS TONIGHT WILL INCREASE TO BETWEEN 5-15 KTS ONCE AGAIN DURING THE DAY ON SUNDAY. /09/ && .PREV DISCUSSION... /ISSUED 355 PM CDT SAT JUN 30 2012/ DISCUSSION... THE LOWER RIO GRANDE UPPER LOW HAS DRIFTED SW INTO NE MX THIS AFTERNOON...WITH EXTENSIVE AREAS OF CONVECTION ONGOING ATTM ACROSS S/SE TX AND THE ADJACENT COASTAL WATERS. IN FACT...THE MOSAIC RADAR IMAGERY INDICATES THAT MUCH OF THE SE TX CONVECTION IS BEING DRIVEN BY A LARGE VORTICITY CENTER AND ATTENDANT SFC TROUGH LOCATED ALONG THE MIDDLE TX COAST. ISOLATED CONVECTION DID MANAGE TO AFFECT PORTIONS OF ANGELINA AND CHEROKEE COUNTIES IN DEEP E TX THIS AFTERNOON...BUT BELIEVE THAT RAIN CHANCES ARE OVER FOR THE TIME BEING AS THE BEST FORCING CONTINUES TO SHIFT W WITH THE LOW CENTER. IN ADDITION...EXTENSIVE DRY AIR TO THE E OVER SRN LA SHOULD PERSIST OVERNIGHT AS WELL...THUS NEGATING ANY REDEVELOPMENT. HOWEVER...AN EXTENSIVE CIRRUS CANOPY CONTINUES TO SPREAD NW ACROSS E TX/WCNTRL LA FROM THE SE TX CONVECTION...AND SHOULD OVERSPREAD AT LEAST THE SRN HALF OF THE AREA TONIGHT. THIS CANOPY SHOULD HOLD MIN TEMPS UP A TAD OVERNIGHT...ALTHOUGH A BIT COOLER OVER SE OK AWAY FROM THE CLOUD COVER. THE SHORT TERM PROGS REMAIN IN GOOD AGREEMENT WITH THE UPPER LEVEL CIRCULATION/ASSOCIATED INVERTED TROUGH LIFTING NW INTO CNTRL TX SUNDAY MORNING...BEFORE BEING OVERTAKEN BY A WEAK SHEAR AXIS THAT WILL DRIFT SE FROM KS INTO WRN OK/NW TX. AS IT DOES SO...DEEP LAYER MOISTURE WILL INCREASE ACROSS CNTRL/E TX...WITH PW/S INCREASING TO 1.8 TO NEAR 2 INCHES BY AFTERNOON. INCREASING VORTICITY ADVECTION WILL INTERACT WITH WHAT INSTABILITY DEVELOPS FOR AT LEAST WIDELY SCT CONVECTION TO DEVELOP/SPREAD N ALONG AN ENHANCED SEABREEZE...AFFECTING MAINLY THE WRN SECTIONS OF E TX. UNFORTUNATELY...THE GREATEST COVERAGE FOR CONVECTION SHOULD BE JUST TO OUR W OVER CNTRL TX...ALTHOUGH THE EXTENSIVE CLOUD COVER AND CONVECTION WILL LIMIT HEATING SUNDAY AFTERNOON...WITH THE HOTTEST TEMPS CONFINED TO OUR SE OK/SW AR COUNTIES. WILL KEEP LOW CHANCE POPS GOING FOR MUCH OF E TX...ALTHOUGH DID BRING SLIGHT CHANCE POPS A LITTLE FARTHER N INTO SE OK/ADJACENT SW AR SUNDAY EVENING...BEFORE DIMINISHING WITH THE LOSS OF INSTABILITY. MOISTURE...REMNANT BOUNDARIES...AND VORTICITY WITH THIS SYSTEM WILL BECOME SHEARED NE ACROSS NE TX/SE OK/WRN AR SUNDAY NIGHT...THUS CAN/T RULE OUT ISOLATED REDEVELOPMENT OVER THESE AREAS. THE PROGS REVEAL THAT A WEAK SHORTWAVE WILL TRAVERSE IA/NW MO/ERN KS MONDAY...AND REINFORCE THE REMNANTS OF THE INVERTED TROUGH/SHEAR AXIS OVER TX AND AR THROUGH MONDAY EVENING...DRIFTING SE INTO N LA/E TX TUESDAY. DID MAINTAIN SLIGHT CHANCE POPS WITH THIS FEATURE...ALTHOUGH DID TAPER POPS FROM THE N TUESDAY NW OF I-30 ONCE THE SHEAR AXIS DRIFTS INTO FARTHER S INTO LA AND TX. DID ALSO MAINTAIN MAX TEMPS A TAD ABOVE GUIDANCE AWAY FROM THE SHEAR AXIS...WHERE STRONG HEATING WILL RESULT ATOP PARCHED GROUNDS. STRONG UPPER RIDGING WILL BEGIN TO REBUILD AND EXPAND N AND E BY THE 4TH OF JULY...WHICH WILL HELP NUDGE OUR UPPER LEVEL WEAKNESS FARTHER S...WHILE ALSO INTENSIFYING THE HEAT ONCE AGAIN OVER THE NATION/S MIDSECTION. DID MAINTAIN SLIGHT CHANCE POPS THROUGHOUT THE REMAINDER OF THE EXTENDED...AS THE GFS AND ECMWF DO MAINTAIN THIS WEAKNESS ALOFT BENEATH THE RIDGE. CAN/T RULE OUT TRIPLE DIGIT HEAT RETURNING TO AT LEAST THE NRN HALF OF THE REGION BY THIS TIME AS WELL...ALTHOUGH DID TREND MAX TEMPS JUST BELOW THIS THRESHOLD...BUT ABOVE MEXMOS TEMPS. PRELIMS TO FOLLOW BELOW... 15 AVIATION... WITH THE EXCEPTION OF MVFR VISIBILITIES POSSIBLE ACROSS EAST TEXAS TERMINALS AROUND 01/12Z...VFR CONDITIONS TO PREVAIL THROUGH MUCH OF THE TERMINAL FORECAST PERIOD. UPPER LOW ACROSS SOUTH TEXAS TO GENERATE ISOLATED AFTERNOON CONVECTION ACROSS THE LFK TERMINAL SITE THROUGH 01/02Z. CONVECTION TO DIMINISH OVERNIGHT AND BECOME SCATTERED ACROSS EAST TEXAS AFTER 01/18Z. OTHERWISE...SOUTH WINDS AROUND 5 KNOTS TONIGHT BECOMING SOUTHWEST 5 TO 10 KNOTS ON SUNDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 74 97 74 / 0 20 20 20 10 MLU 75 96 74 98 74 / 0 10 10 20 10 DEQ 69 97 70 94 70 / 0 10 20 20 20 TXK 75 96 73 96 73 / 0 10 20 20 20 ELD 73 96 72 97 72 / 0 10 10 20 20 TYR 75 91 73 95 74 / 0 30 20 20 10 GGG 75 93 73 96 73 / 0 30 20 20 10 LFK 73 93 71 96 73 / 10 30 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CDT SAT JUN 30 2012 LAZ017-TXZ149-152-153-165>167-011100- SABINE LA-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1140 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS OF DEEP EAST TEXAS AND WESTCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE PUSHES SLOWLY INLAND ACROSS THE TEXAS COAST TOWARDS SOUTHCENTRAL TEXAS. BRIEF HEAVY RAINFALL...LOCALLY GUSTY WINDS...AND FREQUENT LIGHTNING WILL BE POSSIBLE FROM SOME OF THE STRONGER STORMS THIS AFTERNOON...BEFORE THEY WEAKEN THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SUNDAY...AS THE SOUTH TEXAS UPPER LEVEL DISTURBANCE CONTINUES TO DRIFT WEST INTO CENTRAL TEXAS. BRIEF HEAVY RAINFALL...LOCALLY GUSTY WINDS...AND FREQUENT LIGHTNING WILL BE POSSIBLE FROM SOME OF THE STRONGER STORMS SUNDAY...BEFORE THEY DIMINISH DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-RUSK-PANOLA- 1140 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE MID AND UPPER 90S...WITH A FEW LOCATIONS POSSIBLY REACHING THE CENTURY MARK. THESE TEMPERATURES...WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES OF 100 TO 105 DEGREES...WHICH COULD LEAD TO HEAT RELATED ILLNESSES. THOSE THAT ARE OUTSIDE THIS AFTERNOON FOR AN EXTENDED PERIOD OF TIME SHOULD DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS IN SHADED AREAS OR AIR CONDITIONED FACILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387412, 387413, 387414, 387415, 387416, 387417, 387418, 387419, 387421.